×

Universality of the blow-up profile for small type II blow-up solutions of the energy-critical wave equation: the nonradial case. (English) Zbl 1282.35088

In this very nice paper under review and following previous papers due to the authors in the radial case, they consider type II blow-up solutions to the energy-critical focusing wave equation. The result reads as follows: Let \(W\) be the unique radial positive stationary solution of the equation. Up to the symmetries of the equation, under a suitable smallness assumption, any type II blow-up solution is asymptotically a regular solution plus a rescaled Lorentz transform of \(W\) concentrating at the origin.

MSC:

35B44 Blow-up in context of PDEs
35L71 Second-order semilinear hyperbolic equations
35B33 Critical exponents in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Aubin, T.: Équations différentielles non linéaires et probl‘eme de Yamabe concernant la courbure scalaire. J. Math. Pures Appl. (9) 55, 269-296 (1976) · Zbl 0336.53033
[2] Bahouri, H., Gérard, P.: High frequency approximation of solutions to critical nonlinear wave equations. Amer. J. Math. 121, 131-175 (1999) · Zbl 0919.35089
[3] Brezis, H., Coron, J.-M.: Convergence of solutions of H -systems or how to blow bubbles. Arch. Ration. Mech. Anal. 89, 21-56 (1985) · Zbl 0584.49024
[4] Bulut, A.: Maximizers for the Strichartz inequalities for the wave equation. Differential Integral Equations 23, 1035-1072 (2010) · Zbl 1240.35314
[5] Bulut, A., Czubak, M., Li, D., Pavlović, N., Zhang, X. Y.: Stability and unconditional uniqueness of solutions for energy-critical wave equations in high dimensions (2009) 1453 · Zbl 1332.35007
[6] Caffarelli, L. A., Friedman, A.: The blow-up boundary for nonlinear wave equations. Trans. Amer. Math. Soc. 297, 223-241 (1986) · Zbl 0638.35053
[7] Christodoulou, D.: Global solutions of nonlinear hyperbolic equations for small initial data. Comm. Pure Appl. Math. 39, 267-282 (1986) · Zbl 0612.35090
[8] Christodoulou, D., Tahvildar-Zadeh, A. S.: On the asymptotic behavior of spher- ically symmetric wave maps. Duke Math. J. 71, 31-69 (1993) · Zbl 0791.58105
[9] Duyckaerts, T., Kenig, C., Merle, F.: Universality of blow-up profile for small radial type II blow-up solutions of the energy-critical wave equation. J. Eur. Math. Soc. 13, 533-599 (2011) · Zbl 1230.35067
[10] Duyckaerts, T., Merle, F.: Dynamics of threshold solutions for energy-critical wave equation. Int. Math. Res. Pap. 2008, art. ID rpn002, 67 pp. · Zbl 1159.35043
[11] Duyckaerts, T., Merle, F.: Dynamic of threshold solutions for energy-critical NLS. Geom. Funct. Anal. 18, 1787-1840 (2009) · Zbl 1232.35150
[12] Gidas, B., Ni, W. M., Nirenberg, L.: Symmetry of positive solutions of nonlinear elliptic equations in Rn. In: Mathematical Analysis and Applications, Part A, Adv. Math. Suppl. Stud. 7, Academic Press, New York, 369-402 (1981) · Zbl 0423.65052
[13] Ginibre, J., Soffer, A., Velo, G.: The global Cauchy problem for the critical nonlinear wave equation. J. Funct. Anal. 110, 96-130 (1992) · Zbl 0813.35054
[14] Kapitanski, L.: Global and unique weak solutions of nonlinear wave equations. Math. Res. Lett. 1, 211-223 (1994) · Zbl 0841.35067
[15] Kenig, C. E., Merle, F.: Global well-posedness, scattering and blow-up for the energy- critical, focusing, non-linear Schrödinger equation in the radial case. Invent. Math. 166, 645-675 (2006) · Zbl 1115.35125
[16] Kenig, C. E., Merle, F.: Global well-posedness, scattering and blow-up for the energy-critical focusing non-linear wave equation. Acta Math. 201, 147-212 (2008) · Zbl 1183.35202
[17] Klainerman, S.: The null condition and global existence to nonlinear wave equations. In: Nonlinear Systems of Partial Differential Equations in Applied Mathematics, Part 1 (Santa Fe, NM, 1984), Lectures Appl. Math. 23, Amer. Math. Soc., Providence, RI, 293-326 (1986) · Zbl 0599.35105
[18] Krieger, J., Schlag, W.: Concentration Compactness for Critical Wave Maps. EMS Monogr. Math., Eur. Math. Soc. (2012) · Zbl 1387.35006
[19] Krieger, J., Schlag, W., Tataru, D.: Renormalization and blow up for charge one equivariant critical wave maps. Invent. Math. 171, 543-615 (2008) · Zbl 1139.35021
[20] Krieger, J., Schlag, W., Tataru, D.: Slow blow-up solutions for the H 1( 3 R ) critical focusing semilinear wave equation. Duke Math. J. 147, 1-53 (2009) · Zbl 1170.35066
[21] Lindblad, H., Sogge, C. D.: On existence and scattering with minimal regularity for semilinear wave equations. J. Funct. Anal. 130, 357-426 (1995) · Zbl 0846.35085
[22] Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The limit case. II. Rev. Mat. Iberoamer. 1, no. 2, 45-121 (1985) · Zbl 0704.49006
[23] Martel, Y., Merle, F.: A Liouville theorem for the critical generalized Korteweg- de Vries equation. J. Math. Pures Appl. (9) 79, 339-425 (2000) · Zbl 0963.37058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.